Hail, McIntosh
- When
- June 28, 3:30 PM EST
- Where
- McIntosh County, 10 mi N of Crescent
- Measured
- 1 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 31.650, -81.367
Hail reported at Harris Neck National Wildlife Refuge.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 28, 2:30 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT WED JUN 28 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...TWO DISTINCT AREAS OF CONVECTION ARE DEVELOPING IN THE CWA THIS AFTERNOON. THE FIRST LINE OF THUNDERSTORMS MOVING ENE ORIGINATED FROM THE COLD FRONT STRETCHED THROUGH CENTRAL NORTH CAROLINA TO CENTRAL GEORGIA. THE SECOND AREA OF DEVELOPING STORMS IS OCCURRING ALONG THE SEABREEZE FRONT. WITH PLENTY OF HEAT AND HUMIDITY AIDING INSTABILITY...THE INTERACTION BETWEEN THE STORMS COMING FROM UPSTREAM AND THE SEABREEZE BOUNDARY WILL NEED TO BE CLOSELY WATCHED FOR FURTHER DEVELOPMENT OF SEVERE CONVECTION. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON AND INTO EARLY EVENING. BOTH GFS AND NAM PRECIP FIELDS SUGGEST THAT THERE MAY BE A SLIGHT CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS PERSISTING THROUGH THE NIGHT...SINCE THE AXIS OF THE SURFACE TROUGH MOVES DIRECTLY OVER THE CWA OVERNIGHT AND ENERGY PROVIDED BY VORT MAXES WILL STILL BE IN THE AREA. WILL MAINTAIN CHANCE POPS FOR THE REMAINDER OF THE AFTERNOON AND EVENING...DROPPING TO A SLIGHT CHANCE BETWEEN MIDNIGHT AND DAWN. FLOW ALOFT BECOMES WEAKER AND MORE ZONAL AFTER THE AXIS OF THE UPPER TROUGH BEGINS PUSHING OFFSHORE ON THURSDAY. WEST TO NORTHWEST UPPER LEVEL FLOW WILL HELP DRY THE ATMOSPHERE A BIT ON THURSDAY...NOTICEABLE IN THE MODEL SOUNDING PWAT VALUES. WITH THE DRYER AIR AND LITTLE TO NO FORCING MECHANISMS EXCEPT THE SEABREEZE...WILL KEEP THE RAINFREE FORECAST FOR THURSDAY. HIGH TEMPERATURES WILL REACH THE MID 90S ON THURSDAY...WITH LOCALLY COOLER TEMPERATURES ALONG THE COAST DUE TO SEABREEZE EFFECTS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/...MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD THIS AFTERNOON...KEEPING A FAIRLY ZONAL UPPER LEVEL FLOW IN PLACE ACROSS THE AREA. BERMUDA HIGH PRESSURE WILL BUILD WESTWARD INTO THE FORECAST AREA FRI AND SAT...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. WARM MID-LEVEL TEMPERATURES SHOULD KEEP THE ATMOSPHERE CAPPED FRI THROUGH SUN...PREVENTING ANY SHWR AND TSTM ACTIVITY FROM DEVELOPING. MAIN RIDGE AXIS IS EXPECTED TO PUSH SOUTH OF THE FORECAST AREA MON THROUGH WED...LOWERING MID-LEVEL HEIGHTS ACROSS THE REGION. NOT ANTICIPATING ANY WIDESPREAD CONVECTION...BUT WITH LOWERING MID-LEVEL HEIGHTS...LEE SIDE TROUGHING SETTING UP...AND EXPECTED SEA BREEZE DEVELOPMENT...EXPECT SOME SHWR/TSTM ACTIVITY TO DEVELOP. THEREFORE...WILL MAINTAIN SLGT CHC POPS MON THROUGH WED. TEMPERATURES THROUGH THE EXTENDED SHOULD REMAIN NEAR CLIMO. && .AVIATION...A STRONG AND PERSISTENT THUNDERSTORM HAS DEVELOPED ALONG THE SEABREEZE AT KCHS. THIS STORM IS EXPECTED TO EVENTUALLY MOVE INLAND WITH THE PROGRESSION OF THE SEABREEZE. CONVECTION WILL ALSO MOVE INTO THE FORECAST AREA AHEAD OF A FRONT TO THE WEST. THESE STORMS ARE CURRENTLY FAR ENOUGH AWAY FROM BOTH TERMINALS TO ENCOURAGE MAINTAINING A GENERIC VCTS DURING THE AFTERNOON AND EARLY EVENING HOURS...AMENDING IF NECESSARY IF ORGANIZED CONVECTION NEARS THE TAF SITES. CONVECTIVE ACTIVITY WILL SLOW DOWN AS THE FRONT BEGINS TO DROP SOUTH INTO THE CWA OVERNIGHT AND INTO THURSDAY MORNING. WITH FRONTAL APPROACH...SOUTH TO SOUTHWEST FLOW WILL VEER TO THE WEST BY THURSDAY MORNING. && .MARINE...A WEAK SURFACE TROUGH WILL APPROACH THE MARINE ZONES TONIGHT AND GRADUALLY WEAKEN...ALLOWING WEST TO SOUTHWEST FLOW TO LIGHTEN DURING THE SHORT TERM. SEABREEZE SHOULD HAVE NO TROUBLE PROGRESSING INLAND ON THURSDAY UNDER WEAK SYNOPTIC FLOW. WINDS AND SEAS WILL REMAIN BELOW ADVISORY CRITERIA TONIGHT THROUGH THURSDAY NIGHT. BERMUDA HIGH PRESSURE WILL BUILD WESTWARD OVER THE WATERS FRI AND SAT...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 4 FT FRI THROUGH MON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 79/JRJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1105 AM EDT WED JUN 28 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-291000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1105 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT SOUTHEAST SOUTH CAROLINA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRL/79
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 159 PM EDT WED JUN 28 2006 GAZ088-SCZ040-281900- ALLENDALE-SCREVEN- 159 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 300 PM EDT... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BALDOCK TO 9 MILES WEST OF MILBURY...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ALLENDALE TO 11 MILES NORTH OF SYLVANIA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN... SEIGLING...SYCAMORE AND ULMER THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 259 PM EDT WED JUN 28 2006 SCZ040-042-043-282000- ALLENDALE-HAMPTON-INLAND COLLETON- 259 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN ALLENDALE COUNTY... NORTHERN HAMPTON COUNTY AND NORTHERN COLLETON COUNTY THROUGH 400 PM EDT... AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF MOSELLE TO 5 MILES WEST OF VALENTINE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HAMPTON TO 13 MILES SOUTHWEST OF HAMPTON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...JENNYS...BRUNSON...GIFFORD...HAMPTON...ALMEDA...MILEY... ASHTON...ISLANDTON...WILLIAMS...SMOAKS AND STOKES THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT WED JUN 28 2006 SCZ044-045-050-282000- BERKELEY-CHARLESTON-DORCHESTER- 309 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWEST BERKELEY COUNTY...SOUTHEAST DORCHESTER COUNTY AND INLAND CHARLESTON COUNTY THROUGH 400 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HANAHAN...OR ABOUT 4 MILES SOUTHEAST OF GOOSE CREEK...SLOWLY DRIFTING TO THE NORTH NORTHWEST. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CHARLESTON AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN AND LADSON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...VERY HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOTORISTS ARE URGED TO USE EXTRA CAUTION AS VISIBILITIES WILL BE RAPIDLY REDUCED AND ROADWAYS WILL BE SLIPPERY AND SUBJECT TO PONDING OF WATER QUICKLY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG BRUNSON 32.93N 81.19W
06/28/2006 HAMPTON SC COUNTY OFFICIAL
TREE DOWN ON ROAD.
0310 PM TSTM WND DMG HAMPTON 32.88N 81.13W
06/28/2006 HAMPTON SC COUNTY OFFICIAL
TREE DOWN ON A HOUSE IN HAMPTON. ANOTHER TREE DOWN ON A
ROAD JUST OUTSIDE OF HAMPTON.
&&
33SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT WED JUN 28 2006 SCZ043-044-282100- DORCHESTER-INLAND COLLETON- 358 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DORCHESTER COUNTY AND NORTHERN COLLETON COUNTY THROUGH 500 PM EDT... AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM OLD SAINT GEORGE TO 7 MILES SOUTHWEST OF WALTERBORO...OR ALONG A LINE EXTENDING FROM 3 MILES WEST OF SAINT GEORGE TO 7 MILES SOUTHWEST OF WALTERBORO...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CANADYS...COTTAGEVILLE...DORCHESTER...GIVHANS... HARLEYVILLE...REEVESVILLE...RIDGEVILLE...ROUND O...SAINT GEORGE AND WALTERBORO THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...VERY HEAVY RAINFALL... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOTORISTS ARE URGED TO USE EXTRA CAUTION AS VISIBILITIES WILL BE RAPIDLY REDUCED AND ROADWAYS WILL BE SLIPPERY AND SUBJECT TO PONDING OF WATER QUICKLY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT WED JUN 28 2006 GAZ139>141-282045- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND MCINTOSH- 402 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 445 PM EDT... AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF SHELLMAN BLUFF...OR ABOUT 18 MILES NORTHEAST OF DARIEN...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CARNIGAN...CRESCENT...MERIDIAN...PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT AND VALONA THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 116 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
Hail reported at Harris Neck National Wildlife Refuge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517526.